Extreme Exhaustion

By Pamiekae Latest Reply 2010-06-23 10:18:04 -0500
Started 2010-06-20 13:39:03 -0500

In the past two months I've become more and more tired. Some days, just getting out of bed and taking a shower has me exhausted and wanting to go back to bed. The most simplist of activity seems to tire me easily and anything more strenuous leaves me with no choice but to lay down and rest. My blood sugar levels seem to stay around 166 and blood tests show that I'm only slightly anemic and low in Vitamin B2 and Vitamin K, and when I've talked to my doctors, none of them have any suggestions other than to rest when my body says to rest and make sure i maintain a strict diet which I do. Does anyone else have this problem or any suggestions?

7 replies

JulieC 2010-06-22 07:26:14 -0500 Report

Question? Were you put on any new meds a couple months ago? I have had that reaction to meds..horrable feeling…I got off the meds and to a new doc and it went away.

Pamiekae 2010-06-22 22:11:24 -0500 Report

I'm put on different meds every time I go in to see my pulmonary doctor. He keeps changing strengths of meds, types of meds and frequency of when I take them. This is a new doctor that I have been seeing since October of 2009. My previous doctor retired and had no choice. The new one keeps putting my on different nasal sprays every time I go in and right now has me on 4 different sprays, prednisone (which I've been kept on since 2006 when my lungs took a turn for the worse but he keeps changing strengths) and now on 3 different inhalers besides my emergency inhaler and of course my nebulizer meds and one pain reliever/muscle relaxer so that I get some sleep so that I can use my cpap machine. Right now even though I'm constantly laying down, I average about 3 1/2 hours of sleep at night and about an hour to an hour and a half if I let myself nap in the day. I think its the meds that are keeping from getting any real sleep and truly getting any rest but all three of my doctors say no its not the medicines.

Crashnot 2010-06-20 21:51:43 -0500 Report

I've had exactly that problem for the past three years. I also had strange rashes on my hands and neck, frequent diahrea, upset stomach, and bad anemia. Turns out I'd developed Celiac Disease, which is a digestive immune disorder. Ask your doctor to do a blood test for Celiac. With the combination of anemia and fatigue, you certainly need to rule this out. Since removing wheat, barly and rye glutens from my diet, I feel MUCH better!!! I also changed to pork-based insulin in the past month, and that has removed the last of the fatigue problems I was having.

Pamiekae 2010-06-22 22:01:58 -0500 Report

I'm going back to doctor on the 28th so I'll ask if out of all the blood tests he's had done if this is one of them. If not I'll see if he will have one done. Thanks for the idea. I have had the diahrea and problem stomach also and although no rashes, I have had sudden hives for no reason that will last for hours before going away for the past year. Thanks for the idea to go to my doctor with!

SkipT 2010-06-20 14:56:28 -0500 Report

If the doctors are saying you are anemic and have low B2 vitamin; why aren't they addressing the issue? My doctor has me taking biotin for the B problem and I eat plenty of green leafy vegetables for the K. Also, what is you vitamin D level? May be time to find new doctors. And they 166 is pretty high. Are you on any meds? May need some just to kick start you system and get your numbers down.

Pamiekae 2010-06-20 18:16:03 -0500 Report

They have me taking Vitamin pills for both that I'm low on, but nothing was said as far as the Vitamin D level so I'm guessing it wasn't low. I have always eaten a lot of spinach, and brussel sprouts and asparagus and have some sort of salad everyday using a mixture of romaine, green leaf and spinach. I use to eat a lot of broccoli but because of high acid reflux problem I was told not to eat it any more. The 166 is actually low for me. A year ago it was usually around 255. They tried to put me on some pills, can't remember the name now, but it started with a K but I had some really bad side effects from it so the doctor took me back off of it, and never put me back on anything else. When I question it, he tells me he'll check into trying something different than what I first tried but hasn't. I would try to get new doctors, but I changed one of them already almost a year ago and this one seems worse than the one I had so I'm afraid what I'd get if I changed again, plus right now since I'm attempting to receive disability, I'm not working and therefore have no insurance. The doctors I have now work around the amount I'm charged for the visits that a new doctor might not. Which could also be why he isn't putting me on any other meds since he knows it would be hard for me to afford them.

Right now I'm ready to just give up. Between the diabetes and other medical problems it's just getting to be to much.